By esperanza5 Latest Reply 2013-11-15 17:30:04 -0600
Started 2013-11-15 15:49:49 -0600

I have been a diabetic since 2010, after having pancreatitis. I started with a A1c of 9 and with medication brought it down to a 6.1. In the fall of 2012, my number was back to 9, my endo dr has had me on metformin 1000mg twice a day, amaryl 4mg twice a day, and Actos, 15mg once a day. I didn't want to take actos but he said that's the only thing to work. This week I went to see my family dr about an unrelated issue and she put me on insulin. She said that with my history of pancreatitis I needed insulin. I inject 3 units of humalog at every meal and 10 units of Lantas at bedtime.
My question is, does anyone know of any meds besides actos I can ask my dr about? I'm so confused and new with all this not sure what I need to be doing. My sugar spikes after meals up to 225-240. Thanks so much.

1 reply

jayabee52 2013-11-15 17:30:04 -0600 Report

Howdy Esperanza, and welcome to DC!

Having a after meal spike up tp 240 mg/dl suggests to me that you may be eating/drinking too much or conuming the wrong food/drinks. Please do me the favor of describing what you are consuming and how much so we might see if my hunch is correct or not.

Often when one is on some powerful antidiabetes medications and the readings slike high like that it is most likely due to consumptiion issues. The only other thing of which I can think would be some kind of allergy to some medication, or another med which has been taken which does that already. However, let us deal with the issue of what you are eating first since that is the simplest with which to deal.

Praying God's richest Blessings be upon you and yours

James Baker

Next Discussion: Hair loss »